MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC HEXAGONAL SCREWDRIVER

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC HEXAGONAL SCREWDRIVER
Catalog Number 314.75
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.No patient information available for reporting.Malfunction was discovered intraoperatively but it is unknown when the malfunction occurred.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reported that during tibial fracture procedure on (b)(6) 2018, screw driver head was found to be broken and wouldn't grip enough to insert locking bolt during locking steps of expert nail insertion.No patient harm noted.There was no delay in procedure and procedure was completed successfully.Patient reported as fine.Concomitant devices reported: locking bolt (part # 459.58, lot # unknown, qty 1).(b)(4).
 
Additional Manufacturer Narrative
Additional narrative: lot number, udi number.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Corrected data: physical manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a device history record (dhr) review was performed for part # 314.75 , synthes lot # 4600563 , supplier lot # na , release to warehouse date: 09 jul 2003 , manufactured by synthes brandywine: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.The returned hex screw driver (part: 314.75, lot: 4600563, mfg: 09 jul 2003) was inspected at customer quality and the complaint of broken was not confirmed but the device was observed to be stripped.Therefore the overall complaint condition was confirmed.Upon visual inspection, it is observed that the hex tip was worn and stripped.Additionally, the handle was observed with dent at the etched portion of device.No new malfunctions have been identified.Whether this complaint could be replicated is not applicable as the device was returned damaged.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for hex screw driver ,314_75(rev.E to rev.F), screw driver shaft 314_75_1(rev.C to rev.D) and no design issues or discrepancies were noted.Dimensional analysis performed at the hex corner to corner dimensions measured 3.86 mm (ca 814) that falls within the specification of 3.85 mm to 3.95 mm based on 314_75_1,rev.C(dco-0798031).Also, dimensional analysis performed at hex flat to flat measured 3.5 mm (ca 814) that falls within specification of 3.48 mm to 3.5 mm.Based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that the age of the device and any unintended forces encountered during device usage could have contributed to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7241194
Report Number2939274-2018-50491
Device Sequence Number10791144
Product Code HXX
UDI-Device Identifier10886982189097
UDI-Public(01)10886982189097(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.75
Device Lot Number4600563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/13/2018
Supplement Date Received by Manufacturer02/13/2018
04/04/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date02/13/2018
04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1